Skip to Main content Skip to Navigation
Journal articles

Survey on the Kakutani problem in p-adic analysis I

Abstract : Let IK be a complete ultrametric algebraically closed field and let A be the Banach IK-algebra of bounded analytic functions in the "open" unit disk D of IK provided with the Gauss norm. Let M ult(A, .) be the set of continuous multiplicative semi-norms of A provided with the topology of pointwise convergence, let M ultm(A, .) be the subset of the φ ∈ M ult(A, .) whose kernel is a maximal ideal and let M ult1(A, .) be the subset of the φ ∈ M ult(A, .) whose kernel is a maximal ideal of the form (x − a)A with a ∈ D. By analogy with the Archimedean context, one usually calls ultrametric Corona problem, or ultrametric Kakutani problem the question whether M ult1(A, .) is dense in M ultm(A, .). In order to recall the study of this problem that was made in several successive steps, here we first recall how to characterize the various continuous multiplicative semi-norms of A, with particularly the nice construction of certain multiplicative semi-norms of A whose kernell is neither a null ideal nor a maximal ideal, due to J. Araujo. Here we prove that multbijectivity implies density. The problem of multbijectivity will be described in a further paper.
Document type :
Journal articles
Complete list of metadatas

Cited literature [22 references]  Display  Hide  Download
Contributor : Alain Escassut <>
Submitted on : Friday, March 13, 2020 - 9:07:25 PM
Last modification on : Thursday, April 16, 2020 - 1:58:26 PM
Document(s) archivé(s) le : Sunday, June 14, 2020 - 3:03:29 PM


Sarajevo-Kakutani. 1.pdf
Files produced by the author(s)


Distributed under a Creative Commons Attribution - NonCommercial 4.0 International License


  • HAL Id : hal-02508193, version 1



Alain Escassut. Survey on the Kakutani problem in p-adic analysis I. Sarajevo Journals of Mathematics, Academy of Sciences and Arts of Bosnia and Herzegovina, 2019, 15 (2), pp.245-263. ⟨hal-02508193⟩



Record views


Files downloads